Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


dexadrine
Jul 24, 2005

Dr. Horwath I have been taking dexadrine since 1993. Recently I have had to increase the dose from 10 mg a day to 15mg. I have become very dependant on it and it scares me. I have heard a non-stimulating med-strattera. I am wondering if i were to switch to that med-would it be better since its non-stimulating? In addition if my body is addicted to dexadrine wouldn't it be wise to stop it do a completely different med like strattera-The dexdarine makes me very nervous and sometimes I get scared i may have a heart attack-I have noticed my heart racing.Please let me know your thoughts on this-Thank you so much

Response from Dr. Horwath

You didn't mention why you were taking dexedrine. It is prescribed for various reasons, including ADHD and as an adjunctive treatment for fatigue in HIV infection.

Strattera is an effective treatment for ADHD, but is not a substitute for dexedrine or other stimulants used in the adjunctive treatment of HIV infection.

By the way, taking dexedrine 10-15 mg/day does not mean that you are addicted.



Previous
Counselling related problem
Next
Soft bipolar and meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement